Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 6, 2012Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 6, 2012, 11:49 PM CDT for Rusk County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 11:49 PM CDT (04:49 UTC)
Expired
Jul 7, 2012, 12:30 AM CDT
In force
41 min
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The La Crosse radar (KARX), 178 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS83 KMPX 070449
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 PM CDT FRI JUL 6 2012

WIZ016-070530-
RUSK-
1149 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RUSK COUNTY THROUGH 1230
AM CDT...

AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF BRUCE. THIS STORM WAS MOVING EAST AT 35
MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LADYSMITH.
  TONY.
  GLEN FLORA.
  INGRAM.
  HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4537 9068 4537 9076 4537 9091 4530 9092
      4530 9093 4537 9129 4562 9125 4559 9067
      4538 9067
TIME...MOT...LOC 0449Z 283DEG 31KT 4545 9114

$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:23 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 6, 6:23 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT FRI JUL 6 2012

.UPDATED FOR 00Z AVIATION DISCUSSION...

&&

.DISCUSSION...
/ISSUED AT 305 PM CDT FRI JUL 6 2012/
THE HEAT CONTINUES THIS AFTERNOON WITH MANY AREAS OF SOUTH
CENTRAL MN...THE TWIN CITIES AND ADJOINING AREAS OF WEST CENTRAL
WI SEEING TEMPERATURES NEAR 100 DEGREES. IN FACT...KMSP HAS
REACHED 100 DEGREES THIS AFTERNOON. FORTUNATELY...A FRONTAL
BOUNDARY ACROSS THE NORTHERN PORTIONS OF THE CWA WILL SLIDE SOUTH
TONIGHT... BRINGING THE HEAT WAVE TO AN END. WILL ALLOW THE
EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING.

THERE IS A CHANCE FOR SEVERE STORMS THROUGH THIS EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. THE AREA OF GREATEST CONCERN
IS FROM THE TWIN CITIES ON NORTH AND EAST WHERE MID LEVEL
TEMPERATURES ARE NOT AS WARM AS THOSE ACROSS WEST CENTRAL AND
SOUTHWEST MN. THIS IS ALSO IN AN AREA OF FAVORABLE DIFFERENTIAL
TEMPERATURE ADVECTION...DIFFERENTIAL DIVERGENCE AND SHEAR.

THERE WILL BE SOME CLOUDINESS AND POSSIBLY A FEW SHOWERS ACROSS
WEST CENTRAL WI AND SOUTH CENTRAL MN SATURDAY MORNING....OTHERWISE
HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHWEST WITH A
PLEASANT WEEKEND IN STORE. DRY WEATHER IS INDICATED THROUGH MUCH
OF NEXT WEEK AS THE FLOW ALOFT TURNS NORTHWEST AS THE UPPER HIGH
SHIFTS INTO THE WESTERN UNITED STATES.

THERE ARE A FEW WEAK DISTURBANCES IN THE NORTHWEST FLOW...WITH ONE
NOTABLE ONE ON SUNDAY. HOWEVER...DETERMINISTIC SOLUTIONS DIFFER ON
THE INTENSITY OF THIS FEATURE WITH THE BEST CHANCE FOR SOME LIGHT
RAIN/SPRINKLES TO OUR NORTHEAST. THEREFORE...KEPT THE FA DRY WITH
PARTLY CLOUDY CONDITIONS TO THE NORTH AND EAST OF THE TWIN CITIES.
HIGHS IN THE LOWER TO MIDDLE 80S WILL BE COMMON DURING THE WEEKEND
AND EARLY NEXT WEEK. AN EXCEPTION IS SUNDAY AHEAD OF THE UPPER
WAVE WHICH ALLOWS SOME WARMING AT H85 TO WORK IN. HAVE BUMPED UP
HIGHS INTO THE MIDDLE TO UPPER 80S AS A RESULT.

AFTER WEDNESDAY OF NEXT WEEK...THE SURFACE HIGH WILL BEGIN
SHIFTING TO THE EAST...ALLOWING A SOUTHERLY FLOW TO DEVELOP. THIS
WILL BRING HIGHS BACK INTO THE UPPER 80S FOR THE END OF THE WEEK.

&&

.AVIATION.../00Z TAF ISSUANCE/
AS OF 6 PM THIS EVENING...COLD FRONT HAS ALREADY MOVED THOUGH ALL
THE TAF SITES EXCEPT FOR KEAU. WINDS QUICKLY SHIFTED NORTHERLY
BEHIND THE FRONT...WITH AN MVFR CLOUD DECK ACROSS THE NORTH. A FEW
SHOWERS AND THUNDERSTORMS ARE TRYING TO DEVELOP ALONG THE
LINE...BUT THEY QUICKLY DISSIPATE. ANTICIPATING THAT THIS WILL BE
THE TREND FOR THE NEXT FEW HOURS...SO HAVE REMOVED ANY MENTION OF
THUNDER FROM THE TAFS EXCEPT FOR BRIEFLY AT KMSP.

KMSP...A VCTS IS POSSIBLE FOR THE NEXT HOUR OR SO AS THE BOUNDARY
PUSHES THROUGH...AND A FEW SHOWERS ARE POSSIBLE OVER THE NEXT FEW
HOURS...BUT THE PROBABILITY IS TOO LOW TO INCLUDE ANYTHING MORE
THAN VICINITY IN THE TAF. DO HAVE MVFR CEILINGS DURING THE MORNING
HOURS AT KMSP...BUT THESE SHOULD SCATTER OUT AFTER SUNRISE...WITH
VFR THROUGH THE REST OF THE PERIOD.

/OUTLOOK/
.SUNDAY...VFR WITH LOW CHANCE OF EVNG TSRA. WINDS NW AT 5-10KT.
.MONDAY...VFR. WINDS N AT 10KT.
.TUESDAY...VFR. WINDS SW AT 5KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BLUE
     EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
     RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-
     WATONWAN.

WI...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

JLT/JRB
Hazardous weather outlook, Jul 6, 12:11 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 PM CDT FRI JUL 6 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1211 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TEMPERATURES AND HUMIDITY LEVELS WILL LEAD TO HIGH HEAT
INDEX VALUES THIS AFTERNOON ACROSS SOUTHERN MINNESOTA AND PORTIONS
OF WEST CENTRAL WISCONSIN. PLEASE SEE LATEST EXCESSIVE HEAT
WARNING FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE MAINLY
LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

JLT

In the hours before

Local storm report, Jul 6, 8:40 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     2 WNW ROBERTS           44.99N 92.60W
07/06/2012                   ST. CROIX          WI   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG HWY12 EAST OF HUDSON...TIME
            ESTIMATED FROM RADAR.

&&

JRB
Special weather statement, Jul 6, 10:40 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT FRI JUL 6 2012

MNZ066-068-070445-
CARVER-MCLEOD-
1040 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING OVER CARVER AND MCLEOD COUNTIES THROUGH 1145
PM CDT...

AT 1036 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF SILVER LAKE. THIS STORM WAS MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER LAKE.
  WINSTED.
  NEW GERMANY.
  MAYER.
  WACONIA.
  VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4486 9425 4498 9422 4498 9377 4489 9376
      4489 9353 4481 9352 4480 9357 4475 9362
TIME...MOT...LOC 0341Z 281DEG 29KT 4493 9408
Special weather statement, Jul 6, 10:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1045 PM CDT FRI JUL 6 2012

MNZ060-062-063-070445-
HENNEPIN-RAMSEY-WASHINGTON-
1045 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING OVER HENNEPIN...RAMSEY AND WASHINGTON
COUNTIES THROUGH 1145 PM CDT...

AT 1041 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE. THIS STORM WAS MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CRYSTAL.
  ROBBINSDALE.
  MINNEAPOLIS.
  LAUDERDALE.
  FALCON HEIGHTS.
  ST PAUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4486 9302 4488 9301 4492 9305 4492 9313
      4490 9314 4501 9347 4508 9344 4505 9328
      4504 9328 4504 9322 4497 9277 4492 9275
      4479 9278
TIME...MOT...LOC 0345Z 287DEG 28KT 4504 9336
Special weather statement, Jul 6, 11:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 PM CDT FRI JUL 6 2012

MNZ062-063-WIZ023-070445-
RAMSEY-ST. CROIX-WASHINGTON-
1100 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING OVER RAMSEY...ST. CROIX AND WASHINGTON
COUNTIES THROUGH 1145 PM CDT...

AT 1059 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NORTH ST PAUL. THIS STORM WAS MOVING EAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH ST PAUL.
  LAKE ELMO.
  STILLWATER.
  LAKELAND.
  HUDSON.
  ROBERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4486 9236 4487 9275 4504 9313 4513 9308
      4513 9302 4498 9214
TIME...MOT...LOC 0401Z 291DEG 36KT 4501 9299
Special weather statement, Jul 6, 11:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT FRI JUL 6 2012

WIZ025-027-028-070530-
CHIPPEWA-DUNN-EAU CLAIRE-
1148 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...DUNN AND EAU
CLAIRE COUNTIES THROUGH 1230 AM CDT...

AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYCEVILLE. THIS STORM WAS MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOYCEVILLE.
  WHEELER.
  TAINTER LAKE.
  COLFAX.
  ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4503 9149 4472 9157 4491 9213 4512 9213
TIME...MOT...LOC 0448Z 284DEG 35KT 4501 9203

CLF
Special weather statement, Jul 6, 11:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 PM CDT FRI JUL 6 2012

WIZ016-070530-
RUSK-
1149 PM CDT FRI JUL 6 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RUSK COUNTY THROUGH 1230
AM CDT...

AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF BRUCE. THIS STORM WAS MOVING EAST AT 35
MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LADYSMITH.
  TONY.
  GLEN FLORA.
  INGRAM.
  HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4537 9068 4537 9076 4537 9091 4530 9092
      4530 9093 4537 9129 4562 9125 4559 9067
      4538 9067
TIME...MOT...LOC 0449Z 283DEG 31KT 4545 9114

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:28 PM CDTSpecial Weather StatementMPXLe Sueur32 min
Jul 6, 9:39 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright36 min
Jul 6, 10:40 PM CDTSpecial Weather StatementMPXCarver65 min
Jul 6, 10:45 PM CDTSpecial Weather StatementMPXRamsey60 min
Jul 6, 11:00 PM CDTSpecial Weather StatementMPXWashington45 min
Jul 6, 7:29 PM CDTSpecial Weather StatementMPXRusk46 min
Jul 6, 11:48 PM CDTSpecial Weather StatementMPXDunn42 min

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.